Alert archive / Oklahoma / Flash Flood Warnings in 2001
Flash Flood Warning 7, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 27, 2001, 9:57 AM CDT for Cleveland County, Oklahoma County, Pottawatomie County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 27, 2001, 9:57 AM CDT (14:57 UTC)
- Expired
- Jun 27, 2001, 1:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cleveland County, OK, Oklahoma County, OK, Pottawatomie County, OK
The radar
The Norman radar (KTLX), 13 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 11:12 AM CDT | Flash Flood | Stella, OK | Numerous roads near the Cleveland/Oklahoma County line were closed due to high water. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 3.0 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1226 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOUN 271503
FFWOKC
OKC027-109-125-271800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
957 AM CDT WED JUN 27 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN CLEVELAND COUNTY IN CENTRAL OKLAHOMA
SOUTHEAST OKLAHOMA COUNTY IN CENTRAL OKLAHOMA
WESTERN POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA
* UNTIL 100 PM CDT
* AT 1003 AM CDT...DOPPLER RADAR DETECTED THAT VERY HEAVY RAIN WAS
FALLING FROM NEAR NEWALLA TO STELLA AND SOUTHEAST TO NEAR PINK.
SPOTTERS HAVE REPORTED 3 INCHES OF RAIN THIS MORNING IN NEWALLA.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE WARNED
AREA THROUGH LATE MORNING WHICH WILL LIKELY RESULT IN FLASH
FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BROOKSVILLE...CHOCTAW...HARRAH...
JONES...MACOMB...MCLOUD...NICOMA PARK...PINK...SLAUGHTERVILLE...
STELLA AND TECUMSEH
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND.
LAT...LON 3559 9736 3508 9736 3510 9692 3547 9693
3548 9714 3561 9716
BTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 4:00 AM CDT, 5 hours 57 minutes earlier.
Area forecast discussion, Jun 27, 4:00 AM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 400 AM CDT WED JUN 27 2001 THE BIG PICTURE CONTINUES TO EVOLVE ABOUT AS EXPECTED WITH UPPER LOW DRIFTING WEST NEXT 72 HOURS...THEN MORE SOUTHWEST INTO TEXAS OVER THE WEEKEND. ALL SHORT AND MEDIUM RANGE MODELS ARE IN PRETTY CLOSE AGREEMENT ON THE EVOLUTION OF THE SYSTEM. THIS MAKES SENSE GIVEN THE MODERATELY STRONG 250 MB JET ON THE NW SIDE OF THE SYSTEM HELPING TO DRIVE IT WESTWARD. AS A RESULT...ATMOSPHERE WILL SLOWLY COOL IN MID LEVELS FROM EAST TO WEST RESULTING IN STEEP LOW LEVEL LAPSE RATES DURING THE AFTERNOON HOURS. AT THIS TIME IT APPEARS THE BEST CHANCES FOR THUNDERSTORM ACTIVITY DURING THE NEXT FIVE DAYS WILL BE FRI-SAT WITH THE UPPER LOW DRIFTING ACROSS THE EASTERN HALF OF OKLAHOMA AT THAT TIME. BUT...ISOLATED TO WIDELY SCATTERED CONVECTION WILL BE POSSIBLE STARTING TODAY IN THE CENTRAL AND EAST PARTS OF THE CWA. MAIN PROBLEM TODAY IS LACK OF SFC BOUNDARIES IN WHICH TO FOCUS DEVELOPMENT...BUT THIS SITUATION MAY CHANGE THU INTO FRI DEPENDING ON THE AMOUNT OF CONVECTION WHICH ENSUES DURING THE NEXT FEW DAYS WHICH WOULD THEN LEAVE SOME BOUNDARIES AROUND. FORECAST SOUNDINGS TODAY SHOW AN INVERTED-V LOOK BY THIS AFTERNOON...INCREASING THE POTENTIAL FOR WIND GUSTS WITH ANY STORMS WHICH DEVELOP. AS THE UPPER LOW MOVES CLOSER DURING THE WEEK...NORTHERLY WINDS ALOFT WILL GRADUALLY STRENGTHEN OVER THE AREA TO ABOUT 25-30 KNOTS AT 500 MB. WITH CONTINUED SOUTHERLY FLOW AT LOW LEVELS...THIS WOULD IMPROVE SHEAR PROFILES THU-FRI SUCH THAT STORMS WOULD BE MORE ORGANIZED RATHER THAN SIMPLY DIURNAL PULSE TYPE ACTIVITY AS WOULD BE IMPLIED BY JUST A COLD POOL ALOFT AND AFTERNOON HEATING. WILL NOT MAKE MUCH CHANGE OVERALL TO THE GOING FORECAST. UPPER LOW AND CONVECTION CHANCES WILL KEEP AFTERNOON HEATING IN CHECK WITH HIGHS DROPPING DOWN 3-5 DEGREES AS THE LOW APPROACHES...THEN SLOWLY WARMING BACK INTO THE LOWER AND MIDDLE 90S EARLY NEXT WEEK AS TEMPS IN MID LEVELS WARM AND CLOUD COVER IS SUPPRESSED A BIT MORE. FCSTID = 33/DLF OKC 90 68 88 70 / 30 30 40 30 HBR 94 68 91 70 / 10 10 20 20 SPS 93 68 90 70 / 30 30 40 30 GAG 94 68 90 68 / 10 10 20 20 PNC 90 68 88 70 / 30 30 40 30 DUA 89 69 88 70 / 30 30 40 30 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Jun 27, 7:00 AM CDT, 2 hours 57 minutes before
OKZ004>048-050>052-TXZ083>090-271430- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 700 AM CDT WED JUN 27 2001 NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT ACROSS WESTERN...CENTRAL OR SOUTHEAST OKLAHOMA...OR WESTERN NORTH TEXAS. SCATTERED THUNDERSTORM ACTIVITY WILL BE POSSIBLE ACROSS ALL BUT EXTREME WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS TODAY AND TONIGHT...AS AN UPPER LEVEL STORM SYSTEM SLOWLY MOVES TOWARD THE REGION FROM THE MID MISSISSIPPI RIVER VALLEY. WITH ONLY MARGINAL INSTABILITY AND WEAK VERTICAL WIND SHEAR...NO ORGANIZED SEVERE THUNDERSTORM ACTIVITY IS EXPECTED THROUGH TONIGHT...ALTHOUGH SOME OF THE STRONGER STORMS COULD PRODUCE SMALL HAIL AND STRONG WIND GUSTS. ON THURSDAY...THUNDERSTORM CHANCES WILL INCREASE...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. AS THE UPPER LEVEL STORM SYSTEM MOVES CLOSER...COOLING OF THE MID AND UPPER LEVELS OF THE ATMOSPHERE AND SLIGHTLY HIGHER WIND SHEAR VALUES WILL RESULT IN AN INCREASED THREAT FOR SEVERE THUNDERSTORMS. THE LATEST NUMERICAL MODEL DATA SUGGESTS THAT ISOLATED SUPERCELLS WILL BE POSSIBLE THURSDAY AS WIND SPEEDS INCREASE AND THE VERTICAL WIND PROFILE REMAINS STRONGLY VEERED. IF THIS SCENARIO HOLDS TRUE...LARGE HAIL AND DAMAGING WIND GUSTS WOULD BE THE PRIMARY THREATS. ALTHOUGH NO SPOTTER ACTIVATION IS EXPECTED THROUGH TONIGHT...IT MAY BE NECESSARY ON THURSDAY AS THE SEVERE WEATHER THREAT IS EXPECTED TO INCREASE. STAY TUNED TO NOAA WEATHER RADIO...AMATEUR RADIO NETS...OR YOUR FAVORITE TV AND RADIO STATIONS FOR THE LATEST STATEMENTS AND FORECASTS. 11
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:10 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 50 min |
| Jun 27, 9:43 AM CDT | Severe Thunderstorm Warning | OUN | Johnston | 47 min |
| Jun 27, 10:01 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 44 min |
| Jun 27, 10:38 AM CDT | Severe Thunderstorm Warning | OUN | Johnston | 52 min |
| Jun 27, 11:08 AM CDT | Severe Thunderstorm Warning | OUN | Logan | 52 min |
| Jun 27, 11:12 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 48 min |
| Jun 27, 11:16 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 59 min |
| Jun 27, 11:19 AM CDT | Flash Flood Warning | OUN | Johnston | 3 hr |
| Jun 27, 12:11 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 49 min |
| Jun 27, 6:50 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 25 min |
Nearby
Flash Flood Warnings in Oklahoma, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.